Kentucky, 2008

Flash Flooding and Damaging Winds in Kentucky, July 28, 2008

July 28, 2008 · NWS JKL · 24 events in 9 counties and zones

A thunderstorm complex moved across Eastern Kentucky during the afternoon of July 28th, bringing damaging winds and flash flooding to portions of the area. Numerous trees and power lines were reported down, and a roof was blown off a barn.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$225,000
Crop damage
None recorded
Events
24

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JKL wrote it up.

A thunderstorm complex moved across Eastern Kentucky during the afternoon of July 28th, bringing damaging winds and flash flooding to portions of the area. Numerous trees and power lines were reported down, and a roof was blown off a barn.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before the first event at Jul 28, 11:35 AM EST, 59 minutes earlier.

Area forecast discussion, Jul 28, 11:35 AM EST, 59 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
1235 PM EDT MON JUL 28 2008

.SHORT TERM.../THE REST OF THE AFTERNOON/...UPDATED

BASED ON RADAR TRENDS AND THE EVOLUTION ON THE CONVECTION TO OUR WEST
WILL ISSUE A QUICK UPDATE TO RAISE POPS TO LIKELY IN OUR WESTERN
COUNTIES AND HIGHER CHANCES EAST. UPDATES ALREADY OUT FOR THE GRIDS
AND WEB PRODUCTS...TEXT TO FOLLOW SHORTLY.

THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS...

/THE REST OF TODAY/

13Z SFC ANALYSIS SHOWS WEAK HIGH PRESSURE IN PLACE OVER EASTERN
KENTUCKY. HOWEVER...THIS WILL LIKELY NOT BE ENOUGH TO KEEP THE
REMAINS...AND PERHAPS REDEVELOPMENT...OF MCS ACTIVITY OVER THE AREA
LATER TODAY. CLOUDS AND DEBRIS FROM THE OVERNIGHT ACTIVITY TO OUR
NORTHWEST WILL IMPACT EAST KENTUCKY TODAY...LIMITING THE INSTABILITY
AND MAX TEMPERATURES...TO A CERTAIN EXTENT. HOWEVER...THE LATEST WRF
INDICATES THAT WE STILL SEE AT LEAST A CHANCE OF CONVECTION LATER
TODAY...AND THIS JIVES WELL WITH THE CURRENT LEVEL OF ACTIVITY IN
NORTH CENTRAL KENTUCKY. ACCORDINGLY...WITH THE DISSIPATION OF THE
MORNING FOG...WILL UPDATE THE FORECAST...PRIMARILY ADJUSTING THE POP
AND WEATHER GRIDS. WILL ALSO FINE TUNE THE SKY...TEMP AND DEWPOINT
GRIDS...FOR CURRENT OBSERVATIONS AND TRENDS. UPDATES TO THE
GRIDS...WEB GRAPHICS AND TEXT PRODUCTS WILL BE ISSUED SHORTLY.

THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS...

/TODAY THROUGH WEDNESDAY NIGHT/

DUE TO SIGNIFICANT CONVECTIVE FEEDBACK ISSUES...THE GFS MODEL DATA
WAS NOT USED THIS TIME AROUND. PREFERRED A BLEND OF THE NAM12 AND
SREF MODEL OUTPUT FOR SHORT TERM FORECAST PACKAGE...AS THESE MODELS
SEEM TO HAVE A BETTER HANDLE ON CURRENT SYNOPTIC PATTERN AND MCS
ACTIVITY OVER MISSOURI AND ILLINOIS THAN THE GFS MODEL. MODIFIED SKY
COVER FORECAST FOR TODAY TO REFLECT EASTWARD EXTENT OF CONVECTIVE
DEBRIS THAT WILL BE LEFT OVER FROM TONIGHTS MCS ACTIVITY. HAVE AN
EXTENSIVE AREA OF MID TO HIGH LEVEL CLOUDINESS FROM MCS DRIFTING OVER
FORECAST AREA DURING THE DAY TODAY. THESE CLOUDS WILL ACT TO KEEP
DAYTIME HIGHS A BIT COOLER THAN ORIGINALLY EXPECTED...SO TOOK TEMPS
DOWN A DEGREE OR TWO FOR TODAY...GOING GENERALLY COOLER THAN THE
MAVMOS FOR MOST LOCATIONS. WENT WITH A MAV/MET BLEND FOR TEMPERATURES
ON TUESDAY AND WEDNESDAY TO TRY AND COMPENSATE FOR THE ISSUES THE GFS
DATA HAS BEEN HAVING LATELY WITH CONVECTIVE FEEDBACK.

KEPT IN A SLIGHT CHANCE OF ISOLATED SHOWERS AND STORMS FOR TUESDAY
AFTERNOON AND EARLY EVENING...AS DAYTIME HEATING AND DEWPOINTS AROUND
70 COULD ALLOW SOME CONVECTION TO FIRE LATER IN THE DAY. EXPECTING
THE BEST CHANCE FOR SHOWERS AND STORMS WEDNESDAY AND THURSDAY...AS A
WEAK FRONTAL BOUNDARY DRIFTS SLOWLY SOUTHEASTWARD ACROSS THE OHIO
VALLEY. WITH AMPLE LOW LEVEL MOISTURE AND PLENTY OF INSTABILITY ALREADY
IN PLACE...THE STAGE SHOULD BE SET FOR SCATTERED TO NUMEROUS SHOWERS
AND STORMS ALONG THE BOUNDARY...ESPECIALLY ON THURSDAY AS THE FRONT
MAKES ITS WAY INTO EASTERN KENTUCKY. IT APPEARS AT THIS TIME THAT THE
PRIMARY THREAT WITH ANY THUNDERSTORMS WEDNESDAY AND THURSDAY WILL BE
LOCALLY HEAVY RAINFALL...AS NAM12 FORECAST SOUNDINGS INDICATE WITH
DEEP MOISTURE...PWS OF 2 INCHES OR BETTER...AND TALL SKINNY CAPE
PROFILES. WENT WITH A BLEND OF NAM12 AND HPC QPF NUMBERS FOR RAINFALL
AMOUNTS ON WEDNESDAY AND THURSDAY. THE HIGHER RAINFALL AMOUNTS WILL
BE CONFINED TO AREAS IN AND AROUND ANY THUNDERSTORMS.

MADE A FEW ADJUSTMENTS TO THE WIND FORECAST FOR TODAY...TO REFLECT
THE PASSAGE OF THE REMNANTS OF TONIGHTS MCS ACTIVITY...GOING WITH A
SHIFT TO LIGHT NORTHWEST FLOW DURING THE AFTERNOON HOURS...AS MCS
DEBRIS MOVES QUICKLY SOUTHWARD ACROSS FA. DEWPOINTS WERE ALSO
ADJUSTED A BIT FOR TODAY TO BETTER REFLECT LATEST TRENDS IN SURFACE
OBS. BASED ON THE LATEST MOS NUMBERS AND THE PREVIOUS COUPLE OF
RUNS...CURRENT DEWPOINT FORECAST FOR TUESDAY THROUGH THURSDAY WAS
ALREADY IN GOOD SHAPE...WITH DEWS IN THE LOW 70S LOOKING LIKE A GOOD
BET. ALL IN ALL A HOT MUGGY AND EVENTUALLY WET WEEK IS IN STORE.

.LONG TERM.../WEDNESDAY THROUGH SUNDAY/

A LONG WAVE TROF WILL CONTINUE ACROSS THE EASTERN UNITED STATES
THROUGH THE END OF THE EXTENDED PERIOD...HOWEVER IT WILL BE SHIFTING
MORE TOWARDS THE EAST COAST BY THE WEEKEND. STILL PLENTY OF
DIFFERENCES IN THE TIMING AND LOCATION OF SPECIFIC WAVES AMONG THE
MODELS. IN GENERAL...SIDED CLOSER TO THE GFS ENSEMBLE MEANS AND HPC
PROGS...WITH SOME INFLUENCE FROM THE ECMWF. THE OPERATIONAL GFS
CONTINUES TO HAVE PROBLEMS WITH CONVECTIVE FEEDBACK ISSUES. ON
WEDNESDAY AN H5 WAVE APPROACHES...ALONG WITH SOME LEFTOVER MOISTURE
FROM THE REMNANTS OF WHAT ONCE WAS HURRICANE DOLLY...BRINGING AT
LEAST SOME SCATTERED SHOWERS AND THUNDERSTORMS. WEDNESDAY NIGHT A
COLD FRONT SHOULD BE DROPPING SOUTH INTO THE AREA...AND SHOULD MAKE
IT TO OUR NORTHERN CWA BY THURSDAY MORNING. WILL INCREASE POPS
WEDNESDAY NIGHT...ESPECIALLY IN THE NORTH. CENTERED HIGHEST POPS
AROUND EXPECTED FROPA...GOING HIGH CHANCE LATE LATE WEDNESDAY NIGHT
INTO THURSDAY IN THE NORTH...AND DURING THE DAY THURSDAY ELSEWHERE.
THE FRONT SHOULD CONTINUE TO SLOWLY DROP SOUTH THURSDAY NIGHT INTO
FRIDAY...AND TAPERED POPS DOWN FROM NORTH TO SOUTH DURING THIS
PERIOD. THE FRONT SHOULD DRIFT SOUTH OF THE AREA BY FRIDAY
EVENING...WITH SOME RIDGING AT THE SURFACE AND ALOFT BUILDING IN OVER
THE WEEKEND...PROVIDING DRY WEATHER. GENERALLY WENT CLOSER TO HPC
TEMPS OVER MOS...BUT CUT BACK SOME ON THURSDAY. WENT HIGHER THAN HPC
OVER THE WEEKEND WITH ENSEMBLE THICKNESSES AND H8 TEMPS SUPPORTING A
LITTLE WARMER CONDITIONS.

&&

.AVIATION.../12Z TO 12Z/

OUTFLOW BOUNDARY FROM MCS DROPPING THRU WRN KY IS PRODUCING SHRA
ACROSS CNTRL KY/SWRN OH THIS MORNING. THESE SHRA ARE PROJECTED TO
MOVE INTO ERN KY BETWEEN 14-15Z. SHRA HAVE WEAKENED CONSIDERABLY OVER
THE PAST COUPLE OF HOURS AND THIS TREND SHOULD CONTINUE AS THE
OUTFLOW GETS FARTHER FROM THE PARENT STORM. THE OTHER ASPECT OF THIS
FEATURE WILL BE THE TIMING OF PASSAGE DURING THE DAY. THE DAYTIME
HEATING COUPLED WITH THE LIFT PROVIDED BY THE BOUNDARY SHOULD SPARK
AN INCREASE IN SHRA ACTIVITY. WILL INCLUDE A PREVAILING GROUP OF SHRA
BASED ON TIMING FROM RADAR WITH VCSH BEFORE AND POSSIBLE VCTS AFTER.
OTHERWISE...HIGH PRESSURE SHOULD DOMINATE THE AREA WITH VFR OUTSIDE OF
PRECIPITATION.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...AR/GREIF
LONG TERM....WJM
AVIATION...DUSTY
Hazardous weather outlook, Jul 28, 9:30 AM EST, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
1030 AM EDT MON JUL 28 2008

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-291730-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
1030 AM EDT MON JUL 28 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

THERE WILL BE SCATTERED THUNDERSTORMS THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS ARE POSSIBLE FROM TUESDAY THROUGH FRIDAY. LOCALLY HEAVY
RAINFALL WILL BE POSSIBLE WITH ANY THUNDERSTORMS ON WEDNESDAY AND
THURSDAY.

IN ADDITION...HOT AND HUMID CONDITIONS ARE EXPECTED ON TUESDAY. HEAT
INDICES COULD REACH FROM THE MID 90S TO AROUND 100 DEGREES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

AR/GREIF

In the hours before

Special weather statement, Jul 28, 12:20 PM EST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
120 PM EDT MON JUL 28 2008

KYZ058-068-069-079-281745-
ESTILL-ROCKCASTLE-PULASKI-JACKSON-
120 PM EDT MON JUL 28 2008

...A LINE OF STRONG THUNDERSTORMS TO AFFECT SOUTHWESTERN ESTILL AND
WESTERN JACKSON AND ROCKCASTLE AND NORTHERN PULASKI COUNTIES THROUGH
145 PM EDT MONDAY AFTERNOON...

AT 120 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BOONE TO BEE LICK TO 14 MILES NORTHWEST OF STAB...
MOVING SOUTHEAST AT 26 MPH.

THE STORMS WILL BE NEAR ROCKFORD AROUND 125 PM EDT...MORRILL AROUND
130 PM EDT...SHIRLEY AROUND 135 PM EDT...CLOVER BOTTOM AROUND 140 PM
EDT...COOKSBURG AROUND 145 PM EDT...

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...AND FREQUENT LIGHTNING
IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THESE
THUNDERSTORMS. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

SCHOETTMER

The radar

The Jackson,KY radar (KJKL), 79 km away, was scanning. The volume nearest the first event began at 17:34 UTC.

Open the radar archive at this moment

Event by event

19 thunderstorm wind, 4 flash flood, 1 heavy rain. Local standard time, as filed.

Thunderstorm Wind, Jackson

When
July 28, 12:34 PM EST to 12:38 PM EST
Where
Jackson County, Morrill
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
37.520, -84.200

A tree was blown down on Highway 421.

Thunderstorm Wind, Jackson

When
July 28, 12:42 PM EST to 12:46 PM EST
Where
Jackson County, Sandgap
Measured
55 kt (63 mph) estimated gust
Property damage
$8,000
Reported by
Law Enforcement
Coordinates
37.480, -84.080

Several trees were blown down by thundestorm wind gusts in the Sandgap and Waneta area.

Heavy Rain, Jackson

When
July 28, 12:45 PM EST to 1:15 PM EST
Where
Jackson County, 5 mi N of Sand Spgs
Reported by
Trained Spotter
Coordinates
37.592, -84.000

A COCORAHS observer measured 1.54 inches of rainfall in a 30 minute period in Drip Rock.

Thunderstorm Wind, Pulaski

When
July 28, 1:17 PM EST to 1:21 PM EST
Where
Pulaski County, 3 mi N of Somerset
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
37.143, -84.600

A tree was blown down on Highway 1247.

Thunderstorm Wind, Pulaski

When
July 28, 1:19 PM EST to 1:23 PM EST
Where
Pulaski County, 2 mi E of Science Hill
Measured
54 kt (62 mph) estimated gust
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
37.180, -84.584

Large tree limbs were blown down by thunderstorm wind gusts.

Thunderstorm Wind, Lee

When
July 28, 1:30 PM EST to 1:34 PM EST
Where
Lee County, Beattyville
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Department of Highways
Coordinates
37.580, -83.720

A tree was blown down on Highway 498 in Beattyville.

Thunderstorm Wind, Laurel

When
July 28, 1:30 PM EST to 1:34 PM EST
Where
Laurel County, London
Measured
55 kt (63 mph) estimated gust
Property damage
$7,000
Reported by
Law Enforcement
Coordinates
37.130, -84.080

Several trees were blown down by thunderstorm wind gusts.

Thunderstorm Wind, Lee

When
July 28, 1:35 PM EST to 1:39 PM EST
Where
Lee County, 2 mi E of Beattyville
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Department of Highways
Coordinates
37.580, -83.683

A tree was blown down on Highway 2016 in Saint Helens.

Thunderstorm Wind, Wolfe

When
July 28, 1:40 PM EST to 1:44 PM EST
Where
Wolfe County, 4 mi S of Campton
Measured
55 kt (63 mph) estimated gust
Property damage
$7,000
Reported by
NWS Employee
Coordinates
37.672, -83.550

One tree was blown down on Highway 2028. Trees were also blown down along Little Bloody Creek Road.

Thunderstorm Wind, Whitley

When
July 28, 1:40 PM EST to 1:44 PM EST
Where
Whitley County, 2 mi SW of Williamsburg
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
36.709, -84.195

A tree was blown down on Highway 92 West near Bon Hollow Road.

Thunderstorm Wind, Whitley

When
July 28, 1:44 PM EST to 1:48 PM EST
Where
Whitley County, 2 mi SSE of Williamsburg
Measured
60 kt (69 mph) estimated gust
Property damage
$50,000
Reported by
Law Enforcement
Coordinates
36.703, -84.156

A large swath of trees was blown down along Savoy Road. The trees that were left standing were stripped of leaves.

Thunderstorm Wind, Clay

When
July 28, 1:47 PM EST to 1:52 PM EST
Where
Clay County, Laurel Creek
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
37.250, -83.730

A tree was blown down on Highway 11 about 7 to 8 highway miles north of Manchester.

Thunderstorm Wind, Whitley

When
July 28, 2:00 PM EST to 2:05 PM EST
Where
Whitley County, Williamsburg
Measured
55 kt (63 mph) estimated gust
Property damage
$10,000
Reported by
Newspaper
Coordinates
36.730, -84.170

A roof was blown off a church in Williamsburg during a severe thunderstorm.

Thunderstorm Wind, Clay

When
July 28, 2:00 PM EST to 2:04 PM EST
Where
Clay County, Manchester
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
37.150, -83.750

A tree was blown down near the intersection of Highway 80 and Add Hollow Road west of Manchester.

Thunderstorm Wind, Knox

When
July 28, 2:05 PM EST to 2:09 PM EST
Where
Knox County, Providence
Measured
55 kt (63 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
36.870, -83.900

Multiple trees were blown down 1 mile north of Dr Thomas Walker SHS along Highway 459.

Thunderstorm Wind, Knox

When
July 28, 2:08 PM EST to 2:12 PM EST
Where
Knox County, 3 mi SSW of Barbourville
Measured
61 kt (70 mph) estimated gust
Reported by
Trained Spotter
Coordinates
36.830, -83.901

A thunderstorm wind gust estimated at 70 mph occurred near Barbourville.

Thunderstorm Wind, Knox

When
July 28, 2:08 PM EST to 2:12 PM EST
Where
Knox County, Cannon
Measured
54 kt (62 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
36.920, -83.850

Trees were blown down onto power lines and a power line was down on a house.

Thunderstorm Wind, Knox

When
July 28, 2:10 PM EST to 2:14 PM EST
Where
Knox County, Barbourville
Measured
60 kt (69 mph) estimated gust
Property damage
$100,000
Reported by
Emergency Manager
Coordinates
36.870, -83.880

Part of the roof was blown off a barn along Highway 459. Extensive tree and power line damage occurred county wide, with the hardest area being the south side of Barbourville.

Flash Flood, Knox

When
July 28, 2:15 PM EST to 2:45 PM EST
Where
Knox County, Barbourville to 0.82 mi ENE of Providence
Cause
Heavy Rain
Reported by
Newspaper
Coordinates
36.870, -83.880

Twelve to eighteen inches of water were seen flowing over several area roads in downtown Barbourville.

Flash Flood, Whitley

When
July 28, 2:40 PM EST to 3:10 PM EST
Where
Whitley County, Woodbine to 0.71 mi W of Woodbine
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
36.900, -84.080

Six inches of water was seen flowing over Chapel Road.

Thunderstorm Wind, Harlan

When
July 28, 2:54 PM EST to 2:59 PM EST
Where
Harlan County, Harlan
Measured
55 kt (63 mph) estimated gust
Property damage
$5,000
Reported by
Newspaper
Coordinates
36.850, -83.320

A tree fell on a dentist office in Harlan during a severe thunderstorm. Numerous trees were also reported down throughout the county.

Thunderstorm Wind, Harlan

When
July 28, 2:54 PM EST to 2:58 PM EST
Where
Harlan County, Wallins Creek
Measured
54 kt (62 mph) estimated gust
Property damage
$8,000
Reported by
Trained Spotter
Coordinates
36.830, -83.420

Numerous wrist size tree limbs were blown down by thunderstorm wind gusts.

Flash Flood, Whitley

When
July 28, 4:00 PM EST to 4:30 PM EST
Where
Whitley County, Woodbine to 0.86 mi NW of Woodbine
Cause
Heavy Rain
Reported by
Fire Department/Rescue
Coordinates
36.900, -84.080

Eight to nine inches of water was flowing across Highway 26.

Flash Flood, Knox

When
July 28, 4:00 PM EST to 4:20 PM EST
Where
Knox County, 1.5 mi WNW of Wilton to 2.65 mi NW of Wilton
Cause
Heavy Rain
Reported by
Fire Department/Rescue
Coordinates
36.888, -84.075

A foot of water was seen flowing over Highways 6 and 1064 near Woodbine in Knox county.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2008Every state in 2008This day in weather historyWarnings in Kentucky, July 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 122657, 122658, 122660, 122661, 122650, 122662, 122664, 122665, 122667, 122668, 122670, 122671, 120976, 122673, 122674, 122675, 122676, 122678, 122652, 122679, 120983, 122680, 122653, 122654.